Alert archive / Montana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 9, NWS Great Falls, MT
NWS Great Falls, MT issued this severe thunderstorm warning at Jun 4, 2006, 3:42 PM MDT for Cascade County, Montana. It was in force for 63 min. 15 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2006, 3:42 PM MDT (21:42 UTC)
- Expired
- Jun 4, 2006, 4:45 PM MDT
- In force
- 63 min
- Issued by
- NWS Great Falls, MT
- Area
- Counties, with a storm outline in the text
County Cascade County, MT
The radar
The Great Falls radar (KTFX), 27 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 3:43 PM MDT | TSTM WND GST 52 | 10 Sw Cascade, MT | GARY COOPER BRIDGE...DOT GUAGE. |
| Jun 4, 3:50 PM MDT | TSTM WND GST 55 | 5 S Cascade, MT | HEAVY RAIN...55 MPH MEASURED WIND GUST. |
| Jun 4, 4:07 PM MDT | TSTM WND GST 60 | Ulm, MT | WIND GUSTS ESTIMATED BETWEEN 50 AND 60 MPH. |
| Jun 4, 4:11 PM MDT | TSTM WND GST 64 | 3 Sw Great Falls, MT | 64 MPH WIND GUST AT THE NWS OFFICE IN GREAT FALLS. |
| Jun 4, 4:12 PM MDT | TSTM WND GST 71 | 3 Sw Cascade, MT | 71 MPH WIND GUSTS NWS OFFICE IN GREAT FALLS. |
| Jun 4, 4:14 PM MDT | TSTM WND GST 64 | 3 Sw Great Falls, MT | 64 MPH PEAK WIND GUST...52 MPH SUSTAINED WIND AT THE GREAT FALLS AIRPORT. |
| Jun 4, 4:15 PM MDT | TSTM WND DMG | 1 Ne Black Eagle, MT | RECREATIONAL VEHICLES PUSHED OVER AND FUNNAL CLOUD SITED. |
| Jun 4, 4:15 PM MDT | TSTM WND DMG | 1 Ne Black Eagle, MT | RECREATIONAL VEHICLES PUSHED OVER AND POSSIBLE FUNNEL CLOUD SIGHTED. |
| Jun 4, 4:15 PM MDT | TSTM WND DMG | Great Falls, MT | WIND SPEEDS ESTIMATED NEAR 70 MPH. APPLE TREE BLOWN DOWN IN THE FOX FARM AREA. |
| Jun 4, 4:15 PM MDT | TSTM WND DMG | Vaughn, MT | BILLBOARD ALONG I-15 BLOWN DOWN DUE TO HIGH WINDS. |
| Jun 4, 4:15 PM MDT | TSTM WND GST 60 | 25 Se Cascade, MT | WIND SPEEDS ESTIMATED AT 60 MPH. |
| Jun 4, 4:22 PM MDT | TSTM WND GST 64 | Great Falls, MT | MALMSTROM AIR FORCE BASE |
| Jun 4, 4:30 PM MDT | TSTM WND DMG | Great Falls, MT | 50 FOOT PINE TREE BLOWN OVER ON A HOUSE IN THE FOX FARM AREA. |
| Jun 4, 4:30 PM MDT | HAIL 0.5 | 5 E Centerville, MT | WINDS GUSTING TO 70 MPH. |
| Jun 4, 4:40 PM MDT | TSTM WND DMG | Great Falls, MT | TREE BLOWN DOWN ON TRUCK AND NUMEROUS TREE LIMBS DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 11:25 AM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 9.7 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1983 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KTFX 042143
SVRTFX
MTC013-042245-
/O.NEW.KTFX.SV.W.0009.060604T2142Z-060604T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
342 PM MDT SUN JUN 4 2006
THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CASCADE COUNTY IN CENTRAL MONTANA
THIS INCLUDES THE CITIES OF...GREAT FALLS...CASCADE
* UNTIL 445 PM MDT
* AT 337 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF
SIMMS TO 18 MILES NORTH OF EAST HELENA...MOVING NORTHEAST AT 40
MPH.
* THE SEVERE THUNDERSTORMS WILL BE...
NEAR FORT SHAW AND CASCADE BY 355 PM MDT
NEAR SUN RIVER BY 400 PM MDT
NEAR VAUGHN AND ULM BY 410 PM MDT
NEAR SUN PRAIRIE BY 415 PM MDT
NEAR GREAT FALLS INTERNATIONAL AIRPORT BY 420 PM MDT
NEAR SAND COULEE...GREAT FALLS AND BLACK EAGLE BY 425 PM MDT
THIS ALSO INCLUDES INTERSTATE 15 BETWEEN MILE MARKERS 239 AND 301.
HAIL TO THE SIZE OF PENNIES AND WIND GUSTS TO 65 MPH ARE LIKELY WITH
THESE STORMS.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 4705 11083 4700 11094 4701 11108 4709 11107
4709 11115 4701 11117 4700 11154 4692 11156
4691 11180 4712 11179 4714 11194 4722 11204
4752 11204 4751 11192 4760 11192 4760 11168
4769 11166 4770 11114
$$
SCHAUMANN1 follow-up statement
000
WWUS55 KTFX 042212
SVSTFX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
411 PM MDT SUN JUN 4 2006
MTC013-042245-
/O.CON.KTFX.SV.W.0009.000000T0000Z-060604T2245Z/
CASCADE MT-
411 PM MDT SUN JUN 4 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 445 PM MDT FOR
CASCADE COUNTY...
AT 404 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND WIND GUSTS TO 70 MPH. THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 18 MILES WEST OF MONARCH TO POWER...MOVING
NORTHEAST AT 45 MPH.
LOCATIONS IN THE WARNING INCLUDE BLACK EAGLE...CASCADE...
CENTERVILLE...FORT SHAW...GREAT FALLS...GREAT FALLS INTERNATIONAL
AIRPORT...MALMSTROM AFB...SAND COULEE...SIMMS AND SUN PRAIRIE.
THIS ALSO INCLUDES INTERSTATE 15 BETWEEN MILE MARKERS 242 AND 301.
DAMAGING WINDS UP TO 65 MPH WERE REPORTED IN ULM AND AT THE GREAT
FALLS WEATHER SERVICE OFFICE WITH THIS STORM. THIS IS A DANGEROUS
STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM MDT SUNDAY
EVENING FOR SOUTHWESTERN MONTANA.
LAT...LON 4705 11083 4700 11094 4701 11108 4709 11107
4709 11115 4701 11117 4700 11154 4692 11156
4691 11180 4712 11179 4714 11194 4722 11204
4752 11204 4751 11192 4760 11192 4760 11168
4769 11166 4770 11114
$$
SCHAUMANNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:30 PM MDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jun 4, 2:30 PM MDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 230 PM MDT SUN JUN 4 2006 .DISCUSSION... A PACIFIC COOL FRONT IS QUICKLY APPROACHING THE REGION THIS AFTERNOON...AND THIS FRONTAL PASSAGE WILL CREATE AN ACTIVE WEATHER NIGHT ACROSS CENTRAL AND EASTERN MONTANA. SHOWERS AND THUNDERSTORMS ARE MOVING THROUGH WESTERN MONTANA AT 2 PM...AND THESE STORMS WILL MOVE ACROSS SOUTHWEST AND CENTRAL MONTANA DURING THE REMAINDER OF THE AFTERNOON AND THROUGH THE EVENING HOURS. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND HAIL. CURRENT THUNDERSTORM WATCH REMAINS IN EFFECT FOR SOUTHWEST AND A PORTION OF CENTRAL MONTANA...WHILE A NEW THUNDERSTORM WATCH IS LIKELY TO BE ISSUED LATER THIS AFTERNOON OR EARLY THIS EVENING FOR THE EASTERN PORTIONS OF CENTRAL MONTANA AND PARTS OF EASTERN MONTANA. EXPECT THUNDERSTORMS TO GRADUALLY COME TO AND END FROM WEST TO EAST LATE THIS EVENING. OVERNIGHT LOWS WILL COOL TOWARDS FORECASTED LOWS AFTER MIDNIGHT...WHEN SOME CLEARING TAKES PLACE. FOR MONDAY THROUGH TUESDAY NIGHT...A FAIRLY QUIET WEATHER PATTERN IS EXPECTED TO RESIDE OVER THE REGION DURING THIS TIME. A NEW UPPER LEVEL RIDGE WILL BUILD OVER CENTRAL MONTANA. THIS RIDGE WILL ALLOW AFTERNOON TEMPERATURES TO SLOWLY WARM BACKUP INTO THE MID 80S...(OR CLOSE TO 15 DEGREES ABOVE NORMAL) BY TUESDAY. OVERNIGHT LOWS WILL COOL NICELY DO TO DRY AIR IN PLACE. RIGHT NOW THE AIRMASS LOOKS TO STABLE AND DRY FOR ANY THUNDERSTORM ACTIVITY...BUT A VERY ISOLATED MOUNTAIN SHOWER CAN NOT BE RULED OUT...ESPECIALLY TOWARDS MID WEAK. BRUSDA TUESDAY NIGHT THROUGH FRIDAY NIGHT...UPPER LEVEL RIDGE TO BUILD OVER THE AREA THROUGH THURSDAY WITH AN UPPER LEVEL TROF DIGGING ALONG THE PACIFIC COAST. RETURN TO A MOIST SOUTHWESTERLY FLOW ALOFT THURSDAY NIGHT THROUGH FRIDAY NIGHT WITH AN INCREASE IN MOISTURE AND CHANCE OF PRECIPITATION. WARM TEMPERATURES WEDNESDAY AND THURSDAY WITH A WET AND COOLING TREND FOR FRIDAY. CAMP SATURDAY THROUGH SUNDAY...MODELS IN FAIR AGREEMENT DURING THIS PERIOD. AN UPPER LEVEL TROUGH MOVES ACROSS THE FORECAST AREA SATURDAY. MOST OF THE ENERGY AND MOISTURE WITH THIS SYSTEM GOES NORTH OF THE AREA. PARTLY TO MOSTLY CLOUDY SKIES ARE EXPECTED...WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS FOR MOST AREAS. WEAK RIDGING ALOFT SUNDAY DRIES ALL BUT THE WESTERN MOUNTAINS WHERE A WESTERLY FLOW ALOFT RESULTS IN SCATTERED SHOWERS AND THUNDERSTORMS. TEMPERATURES COOL A FEW DEGREES BUT REMAIN NEAR SEASONAL AVERAGES. EK && .AVIATION... UPDATED 1803Z CENTRAL AND SOUTHWEST MONTANA IS UNDER A SEVERE THUNDERSTORM WATCH UNTIL 00Z. AN UPPER LEVEL SHORTWAVE IS MOVING ACROSS WESTERN MONTANA AND WILL BE MOVING INTO CENTRAL MONTANA DURING THE AFTERNOON. SCATTERED THUNDERSTORMS WILL DEVELOP WITH THE POTENTIAL OF STRONG...DAMAGING WINDS. GUSTS TO 60KTS ARE POSSIBLE NEAR THESE THUNDERSTORMS. MVFR CONDITIONS MAY DEVELOP NEAR THUNDERSTORMS BUT VFR CONDITIONS WILL PREVAIL ELSEWHERE DURING THE NEXT 24 HOURS. && .HYDROLOGY... NO HYDROLOGIC PROBLEMS ARE EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... GTF 50 79 48 82 / 60 0 0 0 CTB 47 77 47 80 / 70 0 0 0 HLN 51 83 51 88 / 60 0 10 10 BZN 49 81 44 86 / 50 0 0 0 WEY 37 76 38 78 / 30 0 0 10 DLN 48 79 46 84 / 30 0 0 0 HVR 53 84 51 87 / 80 0 0 0 LWT 51 79 48 82 / 90 0 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... ...SEVERE THUNDERSTORM WATCH UNTIL 6 PM THIS EVENING FOR PORTIONS OF CENTRAL MONTANA AND ALL OF SOUTHWEST MONTANA... && SHORT TERM...BRUSDA LONG TERM...CAMP/EK/ZELZER AVIATION...ZELZER WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jun 4, 9:30 AM MDT, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GREAT FALLS MT 930 AM MDT SUN JUN 4 2006 MTZ008>015-044>055-051200- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 930 AM MDT SUN JUN 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF NORTH CENTRAL AND SOUTHWEST MONTANA THIS AFTERNOON AND EVENING... WIDESPREAD SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER MOST NORTH CENTRAL AND SOUTHWEST MONTANA THIS AFTERNOON. A FEW OF THESE STORMS MAY BECOME SEVERE LATE IN THE AFTERNOON AND EARLY IN THE EVENING...WITH THE MAIN THUNDERSTORM THREATS BEING DAMAGING WIND GUSTS AND HAIL. THE BEST TIME FRAME FOR THE SEVERE THUNDERSTORMS TO OCCUR IS FROM 2 PM THIS AFTERNOON...UNTIL 9 PM THIS EVENING. LISTEN TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. BRUSDA
In the hours before
Local storm report, Jun 4, 3:18 PM MDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
318 PM MDT SUN JUN 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM TSTM WND GST 12 W HELENA 46.60N 112.27W
06/04/2006 M52.00 MPH LEWIS AND CLARK MT MESONET
&&
BRUSDALocal storm report, Jun 4, 3:33 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
333 PM MDT SUN JUN 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL CANYON CREEK 46.81N 112.26W
06/04/2006 E0.25 INCH LEWIS AND CLARK MT TRAINED SPOTTER
GUSTY WINDS AND HEAVY RAIN.
0325 PM HAIL HELENA 46.60N 112.02W
06/04/2006 E0.25 INCH LEWIS AND CLARK MT TRAINED SPOTTER
GUST WINDS WITH BREIF HEAVY RAIN.
0330 PM TSTM WND GST SILVER CITY 46.76N 112.17W
06/04/2006 E60.00 MPH LEWIS AND CLARK MT TRAINED SPOTTER
HEAVY RAIN.
&&
SAUCIERThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 3:18 PM MDT | Severe Thunderstorm Warning | TFX | Lewis and Clark | 42 min |
| Jun 4, 4:36 PM MDT | Severe Thunderstorm Warning | TFX | Gallatin | 24 min |
| Jun 4, 4:41 PM MDT | Severe Thunderstorm Warning | TFX | Cascade, Judith Basin | 64 min |
| Jun 4, 5:16 PM MDT | Severe Thunderstorm Warning | TFX | Fergus | 59 min |
| Jun 4, 5:23 PM MDT | Tornado Warning | TFX | Chouteau | 37 min |
| Jun 4, 5:25 PM MDT | Severe Thunderstorm Warning | TFX | Gallatin | 37 min |
| Jun 4, 5:29 PM MDT | Severe Thunderstorm Warning | TFX | Chouteau, Hill, Liberty | 61 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.